Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Levetiracetam and phenytoin for Urticaria treatment with history of stroke.

respected sir my father is a post stroke patient(five years back in 2007).only his speech was affected that time.he recovered well.after that he got his first seizure .So they added anticonvalascents.The following tablets he was taking Metformin 500mg 1-0-1,envas5mg 0-1-0,Ecspirin 150mg0-1-0,eptoin100mg 1-0-2,gardenal30mg 0-0-2,he was stebilised with these drugs.But five months back he developed urticaria .he has been referred to a dermatologist and he started giving anti histamins(allegra,cetrizine, atarax ) along with some antibiotics(azithromycin) but inspite of that it was not subsiding so he started giving steroids(prednesolone 15mg).and reffered to neurologist to change both phenytoin and they gave leveteracetam and suggested to tapper off phenytoin please give your valuble suggestion in this case
Asked On : Sat, 21 Apr 2012
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Hi there.

Thanks for the query.

Since your father has developed urticaria, it suggests allergic reaction to one or more of the medication. This is why anti-histamnes were started to reduce the allergic reaction. Since it still did not show relief, the steroids were started. Steroids are stronger medicine to reduce allergic urticaria. He may have been allergic to Phenytoin or Phenobarbitone which is why The Doctor has changed to Levitiracetam by tapering Phenytoin. Nothing to worry. He should be having less or no more urticaria from now on.

Kindly follow the Doctor's advise. Give proper care to your father. Make sure he gets balanced diet, plenty of water everyday and proper exercise.

Wishing speedy recovery.


Answered: Sat, 21 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor